Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 12, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 29, 2011, 3:38 AM CDT for 8 counties in Texas; 25 counties in Oklahoma. It took effect at May 29, 2011, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 3:38 AM CDT (08:38 UTC)
- In effect from
- May 29, 2011, 12:00 PM CDT
- Expired
- May 29, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 33 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5091 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 45.3
The text
As transmitted, in the capitals the NWS used until 2016.
905 WWUS74 KOUN 290838 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 338 AM CDT SUN MAY 29 2011 OKZ004>007-009>012-014>018-021>024-027-033>038-044-TXZ083>090- 291645- /O.NEW.KOUN.WI.Y.0012.110529T1700Z-110530T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 338 AM CDT SUN MAY 29 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY FOR MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING: THIS AFTERNOON AND EARLY THIS EVENING. * WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
2 follow-up statements
214 WWUS74 KOUN 291944 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT SUN MAY 29 2011 OKZ004>007-009>012-014>018-021>024-027-033>038-044-TXZ083>090- 300000- /O.CON.KOUN.WI.Y.0012.000000T0000Z-110530T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 244 PM CDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING: THIS AFTERNOON AND EARLY THIS EVENING. * WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
539 WWUS74 KOUN 300010 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 710 PM CDT SUN MAY 29 2011 OKZ004>007-009>012-014>018-021>024-027-033>038-044-TXZ083>090- 300815- /O.EXP.KOUN.WI.Y.0012.000000T0000Z-110530T0000Z/ /O.NEW.KOUN.WI.Y.0013.110530T1700Z-110531T0100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 710 PM CDT SUN MAY 29 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT MONDAY. * TIMING: MONDAY AFTERNOON AND EARLY EVENING. * WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ008-013-019-020-025-028-029-039-040-045-300815- /O.NEW.KOUN.WI.Y.0013.110530T1700Z-110531T0100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-MCCLAIN-CLEVELAND-STEPHENS-GARVIN- JEFFERSON- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...PURCELL...NORMAN...MOORE...DUNCAN... PAULS VALLEY...WAURIKA 710 PM CDT SUN MAY 29 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT MONDAY. * TIMING: MONDAY AFTERNOON AND EARLY EVENING. * WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ 30
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 29, 3:37 AM CDT, 1 minute earlier.
Area forecast discussion, May 29, 3:37 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CDT SUN MAY 29 2011
.DISCUSSION...
WARM FRONT CONTINUES TO LIFT NORTHWARD THROUGH NORTHERN OKLAHOMA
THIS MORNING AND IS EXPECTED TO LIFT NWD OUT OF THE FA BY MID
MORNING AS A SURFACE LOW STRENGTHENS IN CO. BY LATE AFTERNOON
DRYLINE WILL EXTEND SOUTHWARD FROM THE LOW JUST WEST OF THE WRN
BORDER OF THE FA. WITH STRONG HEATING EXPECTED COULD SEE A FEW
STORMS DEVELOP ALONG THE DRYLINE AND MOVE INTO WRN PARTS OF THE
AREA. THUS WILL CONTINUE WITH THE LOW POPS FOR THIS AFTERNOON AND
TONIGHT. ALSO EXPECT INCREASING SOUTHERLY WINDS TODAY WITH LOW
DEEPENING OVER CO AND WILL GO WITH WIND ADVY FOR THIS AFTERNOON OVER
MUCH OF WESTERN OK AND N TX. FRONT EXPECTED TO PUSH INTO NW OK ON
MONDAY AS UPPER TROUGH LIFTS NEWD FROM THE ROCKIES INTO THE
CENTRAL/NRN PLAINS LEADING TO SLIGHTLY BETTER CHANCES FOR TSTMS.
FRONT IS EXPECTED TO STALL AND WEAKEN ACROSS NRN/CNTRL OK TUESDAY AS
UPPER TROUGH LIFTS NEWD TOWARD THE GREAT LAKES BUT STILL MAY PROVIDE
FOCUS FOR SCT TSTMS. DRY WEATHER EXPECTED MID TO LATE WEEK AS UPPER
RIDGE STRENGTHENS OVER THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 93 70 92 70 / 10 10 10 20
HOBART OK 100 68 94 67 / 10 20 10 30
WICHITA FALLS TX 100 71 96 70 / 10 10 10 10
GAGE OK 99 71 94 60 / 20 20 20 30
PONCA CITY OK 93 74 90 70 / 10 0 10 20
DURANT OK 92 71 91 70 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
OKZ004>007-009>012-014>018-021>024-027-033>038-044.
TX...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
TXZ083>090.
&&
25/02Hazardous weather outlook, May 28, 6:45 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT SAT MAY 28 2011
OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 PM CDT SAT MAY 28 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING... ACROSS PORTIONS OF NORTHERN OKLAHOMA.
DISCUSSION...
A SURFACE FRONT EXTENDING FROM SOUTHWEST OKLAHOMA INTO NORTH CENTRAL
SECTIONS OF THE STATE WILL ACT AS A FOCUS FOR ISOLATED THUNDERSTORMS
LATE TODAY INTO THIS EVENING. ALTHOUGH A STRONG CAPPING INVERSION IS
IN PLACE ACROSS THE AREA... DAYTIME HEATING WILL ERODE MUCH OF THIS
CAP AND CONVERGENCE ALONG THE SURFACE FRONT MAY BE SUFFICIENT FOR A
FEW THUNDERSTORMS TO DEVELOP. HIGH AMOUNTS OF INSTABILITY ABOVE THE
CAP WILL LIKELY ALLOW ANY STORMS THAT DO DEVELOP TO BECOME SEVERE
WITH LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING HOURS
ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. HUMIDITY
LEVELS WILL RANGE FROM 10 TO 20 PERCENT INCREASING THE RISK OF
WILDFIRES. SURFACE WINDS WILL RANGE FROM 10 TO 15 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING IN PARTS OF WESTERN OKLAHOMA AND NORTH TEXAS. IF STORMS DO
DEVELOP... AN ISOLATED SEVERE STORM OR TWO CAN NOT BE RULED OUT.
THUNDERSTORM CHANCES WILL CONTINUE MONDAY INTO TUESDAY ACROSS PARTS
OF OKLAHOMA AS A FRONT MOVES INTO THE AREA AND STALLS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM SUNDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:06 PM CDT | Special Weather Statement | OUN | Ellis | 24 min |
| May 29, 4:26 PM CDT | Special Weather Statement | OUN | Harper | 19 min |
| May 29, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 74 min |
| May 29, 5:56 PM CDT | Special Weather Statement | OUN | Ellis | 19 min |
| May 29, 6:15 PM CDT | Special Weather Statement | OUN | Harper | 15 min |
Nearby
Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.